MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ Y-SITE CONNECTOR C80; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ Y-SITE CONNECTOR C80; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515304
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ y-site connector c80 had cracked connection.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: one sample unit was received for evaluation by our quality engineer team.For the y-site connector product, bd performs the sealing of the membrane on the connector component.After the sealing process is completed, the product is sent to a subcontractor where product assembly and packaging is performed.The sample received was sent to the subcontractor location for further investigation.A hairline fracture on the female luer was identified through visual inspection of the sample.Through functionality testing, fluid was observed to leak from the crack within the luer component.The type of crack identified on the returned sample can potentially be caused or contributed to by a combination of different factors, including over-torque of the component during connection with the male luer, use of a male luer that is not compliant with standards, or prolonged use of substances that are aggressive to plastics.A definite cause could not be determined for this incident.As the lot number is unknown for this incident, a complaint history check cannot be performed.During molding process: visual inspections for connectors are performed by the operator to avoid faulty parts (flashes, unfilled and burned parts, etc).Critical to quality dimensions of all connector components are measured to check if the dimensions are within tolerance.Luer cone and luer thread diameter are checked every 8 hours and at the beginning of the lot and after a machine stop with a go / no go gauge.Tip luer cone diameter is verified at the beginning of the lot and after a machine stop with a caliber.Checked the correct welding and position of the membrane, the absence of cracks and dirt.Finally, leakage test is performed in the quality lab to ensure the quality and functionality of the membrane.Subcontractor investigation: a visual inspection of the sample identified a hairline crack on the female luer; functional testing confirmed the customer's experience as fluid was observed to leak from the crack.A definitive root cause for the cracked female luer component could not be determined in this instance.The type of crack identified on the returned sample can potentially be caused or contributed to by a combination of different factors, including over-torque of the component during connection with the male luer, use of a male luer that is not complaint to is standards, or prolonged use of substance that are aggressive to plastics.No lot number was provided to aid the investigation into this issue, therefore it is not possible to perform a review of the production records in order to identify any possible in process testing failures or quality deviations which may have caused or contributed to a report of this nature.At this time, further action has not been determined necessary.Final assembly and packaging for this product is in the process of being transferred to the bd facility from the subcontractor.

Brand Name
BD PHASEAL¿ Y-SITE CONNECTOR C80
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key7700717
Report Number3003152976-2018-00300
Device Sequence Number11456009
Product Code ONB
UDI-Device Identifier30382905153045
UDI-Public30382905153045
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515304
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;